On the structure of generalized monopole solutions in gauge theories

Research output: Contribution to journalArticle

19 Citations (Scopus)


A method is presented for constructing generalized 't Hooft monopole solutions in a gauge theory with an arbitrary gauge group. We derive restriction arising from the condition of finite energy. The radial oscillation of the solution is discussed. Using our method we reproduce all the SU(3) solutions known in the literature. Finite energy monopoles possessing magnetic charge in the range g0≤kg0≤(N-1)g0 are found in SU(N) gauge theories. Different charge quantization conditions are analyzed to understand the structure of our solutions.

Original languageEnglish
Pages (from-to)500-524
Number of pages25
JournalNuclear Physics, Section B
Issue number2
Publication statusPublished - Dec 13 1976

ASJC Scopus subject areas

  • Nuclear and High Energy Physics

Fingerprint Dive into the research topics of 'On the structure of generalized monopole solutions in gauge theories'. Together they form a unique fingerprint.

  • Cite this